Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 187, NWS Jackson, MS

April 15, 2011Adams County, Franklin County, Jefferson County, Mississippi; Concordia Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2011, 2:17 PM CDT for Adams County, Franklin County, Jefferson County, Mississippi; Concordia Parish, Louisiana. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2011, 2:17 PM CDT (19:17 UTC)
Expired
Apr 15, 2011, 3:15 PM CDT
In force
58 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Concordia Parish, LA, Adams County, MS, Franklin County, MS, Jefferson County, MS

What was reported inside it

TimeReportWhereRemark
Apr 15, 2:33 PM CDTTSTM WND DMGNatchez, MSSEVERAL TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 7:32 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 382 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
382 m²/s²
0-3 km storm-relative helicity
565 m²/s²
Significant tornado parameter
4.0
Supercell composite
14.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WUUS54 KJAN 151917
SVRJAN
LAC029-MSC001-037-063-152015-
/O.NEW.KJAN.SV.W.0187.110415T1917Z-110415T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT FRI APR 15 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF VIDALIA...
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF NATCHEZ...
  NORTHERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 315 PM CDT

* AT 216 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR SLOCUM MOVING NORTHEAST AT 50 MPH.

  OTHER SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND        
  HAIL TO AT LEAST QUARTER SIZE WERE LOCATED 5 MILES NORTHEAST       
  OF NATCHEZ...ALSO MOVING NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER
  PARK...SIBLEY...KINGSTON...PINE RIDGE...CRANFIELD...STANTON...
  CHURCH HILL...STAMPLEY...HAMBURG...KIRBY...MCNAIR...FAYETTE...
  LORMAN...NEW HOPE...RED LICK...BLUE HILL...UNION CHURCH AND MCBRIDE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3138 9183 3139 9177 3141 9184 3142 9183
      3144 9173 3148 9174 3175 9134 3175 9127
      3176 9126 3176 9132 3177 9132 3188 9116
      3179 9074 3162 9074 3161 9063 3138 9117
      3137 9132 3119 9168 3124 9180 3132 9186
TIME...MOT...LOC 1916Z 241DEG 48KT 3136 9162

$$

BYB
1 follow-up statement
230 
WWUS54 KJAN 151953
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT FRI APR 15 2011

LAC029-MSC001-037-063-152015-
/O.CON.KJAN.SV.W.0187.000000T0000Z-110415T2015Z/
CONCORDIA LA-JEFFERSON MS-FRANKLIN MS-ADAMS MS-
253 PM CDT FRI APR 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR ADAMS...NORTHERN FRANKLIN AND JEFFERSON COUNTIES...AND SOUTHERN
CONCORDIA PARISH...

AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
SIBLEY MOVING EAST NORTHEAST AT 45 MPH.

IN ADDITION...ANOTHER SEVERE STORMS ALSO CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 
NEAR FAYETTE. THIS STORM WAS ALSO MOVING NORTHEAST AT 45 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
RIDGE...STANTON...CRANFIELD...CHURCH HILL...STAMPLEY...ROXIE...
HAMBURG...UNION CHURCH...MCBRIDE...BLUE HILL...RED LICK...LORMAN...
MCNAIR...KIRBY...NEW HOPE AND FAYETTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI. A TORNADO WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR NORTHEAST LOUISIANA
AND MISSISSIPPI.

&&

LAT...LON 3145 9166 3175 9134 3175 9127 3178 9126
      3176 9132 3188 9116 3181 9084 3179 9085
      3179 9074 3162 9074 3161 9063 3138 9117
      3137 9132 3119 9168 3121 9169 3123 9179
      3124 9179
TIME...MOT...LOC 1952Z 250DEG 41KT 3145 9130

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:15 AM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Apr 15, 10:15 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT FRI APR 15 2011

...SEVERE WEATHER OUTBREAK IN PROGRESS TODAY...

.UPDATE...TORNADO WATCH 139 WAS ALLOWED TO EXPIRE AT 10 AM. ALTHOUGH
COVERAGE OF SEVERE STORMS HAS DIMINISHED SIGNIFICANTLY OVER MUCH OF
THE DELTA AREA...A SMALL POTENTIAL FOR ISOLATED SEVERE STORMS WILL
CONTINUE FOR THAT AREA THROUGH NOON. HIGH RESOLUTION MODELS INDICATE
THAT AN IMPULSE THAT WILL PIVOT INTO THE AREA THIS AFTERNOON WILL
MAINTAIN OR ENHANCE SHEAR ACROSS THE REMAINDER OF THE
AREA...PARTICULARLY FOR AREAS ALONG AND S OF A LINE FROM VICKSBURG
TO BROOKSVILLE. LINEAR MODE DISPLAYED BY STORMS EARLIER THIS MORNING
HAS CHANGED TO A MORE CELLULAR/SUPERCELL MODE...WHICH WILL INCREASE
THE POTENTIAL FOR TORNADOES FOR THE REGION. ALTHOUGH STRONG
TORNADOES ARE POSSIBLE FOR ALL BUT THE EXTREME NW PORTION OF THE
FORECAST AREA...THE BEST RISK FOR STRONG TORNADOES IS EXPECTED
ACROSS ECNTRL AND SERN ZONES THIS AFTERNOON INTO THE EARLY EVENING.
THIS AREA WILL SEE THE MOST ENHANCED EFFECTS OF WIND SHEAR THIS
AFTERNOON AS WELL AS INCREASING INSTABILITY FROM CONTINUING MOISTURE
INFLUX AND DAYTIME HEATING. CURRENT RADAR IMAGES SHOW DEVELOPING
CONVECTION UPSTREAM IN THE VICINITY OF THE DRY LINE. THIS ACTIVITY
WILL INCREASE WITH TIME TO MAINTAIN SEVERE WEATHER POTENTIAL WELL
INTO THE AFTERNOON FOR MANY AREAS. SEVERE STORMS WILL NOT EXIT
ECNTRL/SERN ZONES UNTIL 8 OR 9 PM.

&&

.DISCUSSION... SHORT TERM (FRIDAY THROUGH SUNDAY)...FOCUS WILL
CENTER ON INCREASING CONCERN FOR A DANGEROUS SEVERE WEATHER OUTBREAK
TO UNFOLD TODAY. THE POTENTIAL EXISTS FOR CYCLIC AND STRONG
TORNADOES...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING STRAIGHT
LINE WINDS UP TO 80 MPH. A TORNADO WATCH IS CURRENTLY IN EFFECT UNTIL
10AM ACROSS WESTERN AND NORTHERN AREAS OF THE CWA. CERTAINLY
ANTICIPATE AN ADDITIONAL WATCH FOR MUCH OF THE AREA LATER THIS
MORNING THROUGH THE AFTERNOON AND EARLY EVENING.

AS OF 330AM...A SEVERE LINE OF THUNDERSTORMS WAS LOCATED ACROSS
EASTERN ARKANSAS AND STRETCHING SW INTO NW LOUISIANA AND TRAILING
BACK INTO SE TEXAS. NUMEROUS REPORTS OF DAMAGING WINDS AND TORNADOES
HAVE AND WILL CONTINUE TO BE ASSOCIATED WITH THIS LINE AS IT
PROGRESSES TOWARDS THE ARKLAMISS DELTA REGION BY 5 AM. LATEST SURFACE
ANALYSIS DEPICTS NEARLY 1000 J/KG SBCAPE AHEAD OF LINE WITH 50 TO 60
KT EFFECTIVE SHEAR SUPPORTING LARGE BOWING SEGMENTS AND TORNADOES
ALONG THE LINE. A WEDGE OF MID TO UPPER 60 DEWPOINTS CURRENTLY
LOCATED ACROSS CENTRAL AND WESTERN MISSISSIPPI AND ALL OF LOUISIANA
WILL CONTINUE TO SURGE NORTHWARD ON AN ACCELERATING LLJ OF 50 TO 60
KT. WITH SFC WINDS BACKED TO SSE...SOUTHERLY 50KT H85 WINDS...AND
CYCLONICALLY CURVED 70 KT H5 WINDS FROM THE SW... EFFECTIVE SHEAR
VALUES OF 50 TO 60 WILL BE IN PLACE TO SUPPORT VIGOROUS CONVECTION
AND STRONG ROTATING UPDRAFTS THIS MORNING AND ESPECIALLY THIS
AFTERNOON ACROSS MUCH OF THE ARKLAMISS.

AS FAR AS EVENT EVOLUTION IS CONCERNED...A DANGEROUS SEVERE LINE OF
THUNDERSTORMS WILL IMPACT THAT ARKLAMISS DELTA REGION OVER THE NEXT
COUPLE OF HOURS. THIS LINE WILL CONTINUE ACROSS PORTIONS OF THE
HIGHWAY 82 CORRIDOR THROUGH THE EARLY MORNING HOURS AS IT TRANSLATES
EASTWARD. THE LINE COULD BECOME MORE BROKEN IN NATURE AND SLOW WHILE
TRAILING BACK TO THE SW INTO SOUTH-CENTRAL LOUISIANA AS SUPPORTIVE
VORTICITY LOBE MOVES NE AWAY FROM CONVECTIVE COMPLEX. DAMAGING
WINDS...TORNADOES...AND HAIL WILL ALL BE POSSIBLE WITH THIS
CONVECTION ACROSS THE ARKLAMISS DELTA AND ALONG HIGHWAY 82 CORRIDOR.
BY THE MID MORNING HOURS...SBCAPE WILL SUBSTANTIALLY INCREASE TO
1500-2000 J/KG AND 0-1 KM SRH OF 200-300 M2/S2 WILL SETUP ALONG AND
SOUTH OF LOCATIONS NOT AFFECTED BY EARLIER CONVECTION. LOCATIONS
ALONG AND SOUTH OF NATCHEZ TRACE...AND SOUTH OF A POSSIBLE COLD POOL
BOUNDARY WITH HAVE A SIGNIFICANT RISK OF DISCRETE AND POTENTIALLY
LONG-LIVED SUPERCELL DEVELOPMENT AND SUSTAINMENT IN AN UNSTABLE AND
HIGHLY UPPER-LVL DIVERGENT ENVIRONMENT AS ANOTHER VORT LOBE AND
UPPER JET STREAK ROTATE THROUGH THE BASE OF THE H5 TROUGH. PER LOCAL
HI-RES WRF AND HRRR OUTPUT AND OVERALL ENVIRONMENT...SEVERAL
ROUNDS OF SUPERCELLS AND BOWING SEGMENTS APPEAR POSSIBLE ACROSS THE
REGION. SEVERE WEATHER RISKS WITH THESE SUPERCELLS INCLUDE
TORNADOES...SOME POSSIBLY STRONG AND CYCLIC...LARGE HAIL TO THE SIZE
OF BASEBALLS...AND DAMAGING WINDS UP TO 80 MPH.

SEVERE WEATHER RISK WILL END WITH THE PASSAGE OF THE DRYLINE FROM
WEST TO EAST. PLEASE SEE GRAPHICASTS FOR ESTIMATED SEVERE WEATHER
TIMING AND ENDING. THE ENTIRE REGION WILL BE CLEAR OF SEVERE WEATHER
RISK BY 10 PM THIS EVENING. PLEASE STAY ALERT TO RAPIDLY CHANGING
CONDITIONS THROUGH THIS AFTERNOON AND EVENING. WINDS WILL BE GUSTY
ON THE BACK SIDE OF THE DRYLINE AS CLEARING WILL TAKE PLACE. WIND
GUSTS UP TO 30 MPH FROM THE WEST WILL BE POSSIBLE...ESPECIALLY FOR
THE ARKLAMISS DELTA REGION AND AREA LAKES.

MUCH QUIETER AND PLEASANT CONDITIONS ARE EXPECTED FOR SATURDAY AND
SUNDAY. MORNING LOWS FOR THE WEEKEND WILL BE IN THE MID TO UPPER 40S
WITH HIGHS TOPPING OUT NEAR 70 ON SATURDAY WITH SOME STRATOCUMULUS
CLOUDS PIVOTING ACROSS HIGHWAY 82 CORRIDOR AND INTO THE UPPER 70S ON
SUNDAY UNDER SUNNY SKIES ACROSS THE ENTIRE REGION.

CONCERNING OTHER FORECAST MATTERS...TEMPERATURES AND DEWPOINTS WERE
MASSAGED UPWARDS IN THE SHORT TERM GIVEN CURRENT OBSERVATIONS AND
TRENDS. MAX HIGH TEMPERATURE WAS INCREASED SLIGHTLY AS MUCH OF THE
REGION IS HOVERING AROUND THE 70 DEGREE MARK WITH ANTICIPATION OF
PARTIAL EROSION OF STRATUS DECK AND DESPITE OVERSPREADING OF ANVIL
CIRRUS. INCREASED HIGH TEMPS A COUPLE OF DEGREES ON SUNDAY GIVEN
SOLID WARM AIR ADVECTION AND CLEAR SKIES. POPS WERE INCREASED FOR
THIS MORNING ACROSS THE ARKLAMISS DELTA AND UPPED FOR MUCH OF THE
REGION...EXCLUDING THE EXTREME SOUTHWEST...FOR THIS
AFTERNOON/EVENING PERIOD. POPS WERE REDUCED ALONG AND WEST OF I-55
AFTER 0Z TONIGHT BEHIND TO DRYLINE/FRONT./ALLEN/

&&

LONGER TERM (SUNDAY THROUGH SATURDAY)...A FLATTER ZONAL FLOW PATTERN
ACROSS THE CONUS SHOULD KEEP STORM SYSTEM MOVING RIGHT ALONG FOR MUCH
OF NEXT WEEK. SURFACE HIGH(1020MB) OVER AL EARLY SUNDAY WILL MOVE OFF
SRN GA COAST BY MONDAY ALLOWING ANOTHER QUICK RETURN FLOW PATTERN TO
SET UP STARTING SUNDAY NIGHT FOR THE LOWER MS VALLEY. NEAR NORMAL
TEMPERATURES ON SUNDAY WILL REVERT TO ABOVE NORMAL FOR MOST OF THE
WEEK PER ENSEMBLE AND MEX GUIDANCE.

SEVERAL MID LEVEL SHORTWAVES WILL BE RACING THROUGH THE FLOW IN THE
CENTRAL AND ERN CONUS. IN RESPONSE...DEEP MOISTURE WILL INCREASE
OVER OUR CWFA PROBABLY IN ABOUT 2 TO 3 DAY INTERVALS...THE FIRST
BEING ON TUESDAY...THEN THURSDAY AND FINALLY SATURDAY. THE POSITION
OF A QUASI-STATIONARY FRONTAL SYSTEM OVER THE MID SOUTH OR GULF
STATES WILL BE KEY TO FOCUSING RAINFALL DURING THE WEEK.  MODEL
CONSENSUS MOVES A PLAINS LOW ACROSS THE OZARKS HEADING NEWD TUESDAY
DRAGGING A COLD FRONT TOWARD OUR CWA TUESDAY NIGHT INTO WEDNESDAY AS
IT STALLS OUT. THE STALLING FRONT GETS STUCK UNDER PREVAILING SWLY
FLOW ALOFT SO UNCERTAINTY IN THESE FEATURES WILL BE ABOVE NORMAL.
ANY QPF SHOULD INITIALLY BE UNDER ONE INCH BEFORE MID WEEK HOWEVER
PATTERN SUGGESTS A HEAVY RAINFALL EPISODE COULD BE SETTING UP FOR
THE TN VALLEY/MID SOUTH OR GULF STATES BY THE END OF NEXT WEEK. /40

&&

.AVIATION...DANGEROUS FLYING CONDS XPCTD THRU THE DAY TODAY AS A
STRONG STORM SYSTEM CROSSES THE REGION. SCATTERED TO NUMEROUS TSTMS
WILL PERSIST THRU THE DAY...WITH THE GREATEST COVERAGE OF STORMS
INVOF OF JAN/GTR/HBG/MEI. MOD TO SEVERE TURBULENCE...GOLF BALL SIZE
HAIL AND TORNADOES WILL BE PSBL ACROSS THESE AREAS. ACROSS THE DELTA
A FEW STORMS WILL BE PSBL THRU THE DAY HOWEVER TSTM COVERAGE WILL BE
LOWER THAN FURTHER SE. MVFR/OCSNL VFR CIG XPCTD TO ACCOMPANY THE
SEVERE WEATHER ALONG WITH GUSTY SOUTH SFC WINDS...PEAKING IN THE
20-30KT RANGE. STORMS WILL PUSH EAST INTO AL THIS EVENING...WITH A
SHIFT TO WESTERLY WINDS XPCTD BEHIND A COLD FRONT THAT WILL PASS
OVER THE REGION. /BK/

&&
.
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/40/BB
03/BK
Hazardous weather outlook, Apr 15, 4:21 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
421 AM CDT FRI APR 15 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-160930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
421 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL BE CROSSING LOCATIONS WEST OF A
LINE FROM TALLULAH LOUISIANA TO WINONA MISSISSIPPI THIS MORNING.
INITIALLY... THE PRIMARY THREAT WITH THESE SEVERE STORMS WILL BE
DAMAGING WINDS OF 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. THIS
LINE SHOULD GRADUALLY BREAK UP DURING THE MID MORNING HOURS WITH A
RISK OF SEVERE WEATHER CONTINUING AND INCLUDING TORNADOES...DAMAGING
WINDS OF 75 MPH...AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE. THE
MAIN RISK SHOULD SHIFT TO THE SOUTHEAST DURING THE MIDDAY HOURS AND
END COMPLETELY BEFORE MID AFTERNOON AS A COLD FRONT SWEEPS THROUGH
THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL CONTINUE THROUGH MOST OF THE MORNING HOURS BUT
SHOULD NOT BE NEEDED AFTER ABOUT 3 PM.

MSZ029>033-037>039-043>046-048>066-072>074-160930-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
421 AM CDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE REGION
TODAY. A LINE OF SEVERE THUNDERSTORMS MOVING IN FROM THE WEST THIS
MORNING SHOULD BEGIN BREAKING UP ROUGHLY ALONG THE NATCHEZ TRACE
PARKWAY CORRIDOR BEFORE NOONTIME. THEN...SCATTERED SEVERE SUPERCELLS
ARE EXPECTED TO FORM DURING THE MIDDAY AND EARLY AFTERNOON HOURS
ESPECIALLY IMPACTING EAST CENTRAL AND SOUTH MISSISSIPPI. AT THIS
POINT...THERE WILL BE AN ENHANCED RISK OF TORNADOES...WHICH COULD BE
STRONG...DAMAGING WINDS TO 80 MPH... AND HAIL UP TO THE SIZE OF
BASEBALLS. THE MOST LIKELY TIME FOR THESE STORMS WILL BE FROM NOON TO
800 PM.

THE THREAT OF SEVERE WEATHER WILL END FROM NORTHWEST TO SOUTHEAST
LATE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT SWEEPS EAST OF
THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH EARLY TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Local storm report, Apr 15, 1:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
143 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TORNADO          5 E BLUFF SPRINGS       32.79N 88.72W
04/15/2011                   KEMPER             MS   BROADCAST MEDIA

            NUMEROUS TREES DOWN...ONE ON A HOUSE

&&
Local storm report, Apr 15, 1:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TORNADO          4 WSW SCOOBA            32.81N 88.54W
04/15/2011                   KEMPER             MS   TRAINED SPOTTER

            TORNADO SPOTTED CROSSING HIGHWAY 16 KNOCKING DOWN TREES
            AND POWER LINES.

&&

JF/DL
Local storm report, Apr 15, 1:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TORNADO          5 SSW BLUFF SPRINGS     32.71N 88.85W
04/15/2011                   KEMPER             MS   EMERGENCY MNGR

            HOUSE DESTROYED A COUPLE MILES SOUTH OF HIGHWAY 16 ON HWY
            495. PROBABLE TORNADO.

&&

BK
Local storm report, Apr 15, 2:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TORNADO          5 WSW SCOOBA            32.82N 88.57W
04/15/2011                   KEMPER             MS   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN...ONE HOME
            DESTROYED...IN AREA FROM NORTH AND NORTHEAST OF DE
            KALB...REPORTED BY MHP

&&
Local storm report, Apr 15, 2:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     WHITE OAK               32.07N 89.69W
04/15/2011                   SMITH              MS   EMERGENCY MNGR

            TREES DOWN ALONG HIGHWAY 18

&&
Local storm report, Apr 15, 2:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT FRI APR 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND GST     3 W DE KALB             32.77N 88.71W
04/15/2011  E70 MPH          KEMPER             MS   STORM CHASER

            50-70 MPH WIND GUST AS WELL AS PEA SIZE HAIL WERE
            REPORTED.

&&

JF/DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:31 AM CDTSpecial Weather StatementJANBolivar, Washington69 min
Apr 15, 4:14 AM CDTSevere Thunderstorm WarningJANBolivar, Washington61 min
Apr 15, 4:43 AM CDTTornado WarningJANBolivar, Washington47 min
Apr 15, 5:18 AM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower, Washington42 min
Apr 15, 5:29 AM CDTTornado WarningJANBolivar, Sunflower61 min
Apr 15, 5:30 AM CDTTornado WarningJANWashington30 min
Apr 15, 5:57 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Sharkey and 2 more48 min
Apr 15, 6:11 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington34 min
Apr 15, 6:20 AM CDTTornado WarningJANIssaquena, Sharkey, Washington25 min
Apr 15, 6:41 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Humphreys, Montgomery, Webster and 1 more49 min
Apr 15, 6:46 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey59 min
Apr 15, 6:56 AM CDTTornado WarningJANHolmes, Humphreys, Yazoo64 min
Apr 15, 7:31 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster44 min
Apr 15, 7:42 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Warren, Yazoo63 min
Apr 15, 7:50 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston40 min
Apr 15, 8:00 AM CDTFlash Flood WarningJANHolmes, Humphreys, Sharkey, Yazoo5 hr
Apr 15, 8:09 AM CDTTornado WarningJANAttala, Carroll, Holmes, Yazoo66 min
Apr 15, 8:15 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster60 min
Apr 15, 8:18 AM CDTSevere Thunderstorm WarningJANHolmes, Yazoo27 min
Apr 15, 8:33 AM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw57 min
Apr 15, 8:36 AM CDTTornado WarningJANAttala, Holmes54 min
Apr 15, 8:50 AM CDTTornado WarningJANAttala, Carroll, Holmes40 min
Apr 15, 8:54 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Montgomery, Oktibbeha and 1 more3 hr
Apr 15, 9:18 AM CDTSevere Thunderstorm WarningJANChoctaw, Lowndes, Noxubee, Oktibbeha, Winston42 min
Apr 15, 9:24 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo66 min
Apr 15, 9:34 AM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren56 min
Apr 15, 9:45 AM CDTTornado WarningJANAttala, Holmes60 min
Apr 15, 10:01 AM CDTFlash Flood WarningJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston5 hr
Apr 15, 10:03 AM CDTTornado WarningJANHolmes, Humphreys, Yazoo57 min
Apr 15, 10:12 AM CDTSevere Thunderstorm WarningJANHinds, Madison63 min
Apr 15, 10:21 AM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson15 min
Apr 15, 10:26 AM CDTTornado Warning EmergencyJANClaiborne, Hinds, Madison64 min
Apr 15, 10:28 AM CDTSevere Thunderstorm WarningJANClarke47 min
Apr 15, 10:33 AM CDTTornado WarningJANClarke57 min
Apr 15, 10:41 AM CDTTornado WarningJANAttala, Choctaw, Montgomery64 min
Apr 15, 10:42 AM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Apr 15, 10:50 AM CDTTornado WarningJANCarroll, Choctaw, Montgomery31 min
Apr 15, 10:52 AM CDTRiver Flood WarningJANAttala, Holmes14 days
Apr 15, 11:14 AM CDTTornado WarningJANClarke18 min
Apr 15, 11:18 AM CDTTornado WarningJANNoxubee, Oktibbeha, Winston41 min
Apr 15, 11:20 AM CDTTornado Warning EmergencyJANMadison, Rankin39 min
Apr 15, 11:28 AM CDTSevere Thunderstorm WarningJANAttala, Choctaw47 min
Apr 15, 11:42 AM CDTTornado WarningJANClay, Lowndes47 min
Apr 15, 11:46 AM CDTTornado WarningJANAttala, Choctaw33 min
Apr 15, 11:49 AM CDTTornado WarningJANLeake, Scott43 min
Apr 15, 11:55 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Clay, Holmes, Lowndes and 4 more3 hr
Apr 15, 12:09 PM CDTTornado WarningJANOktibbeha51 min
Apr 15, 12:14 PM CDTTornado WarningJANLeake, Neshoba61 min
Apr 15, 12:27 PM CDTTornado WarningJANClaiborne, Copiah, Hinds, Rankin, Simpson63 min
Apr 15, 12:49 PM CDTTornado WarningJANKemper56 min
Apr 15, 12:56 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha43 min
Apr 15, 1:06 PM CDTTornado WarningJANCopiah, Lincoln54 min
Apr 15, 1:12 PM CDTTornado WarningJANRankin, Simpson48 min
Apr 15, 1:26 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson64 min
Apr 15, 1:42 PM CDTTornado WarningJANScott, Smith48 min
Apr 15, 1:46 PM CDTTornado WarningJANKemper, Neshoba59 min
Apr 15, 1:46 PM CDTTornado WarningJANCopiah, Simpson59 min
Apr 15, 1:48 PM CDTTornado WarningJANAttala, Holmes57 min
Apr 15, 2:12 PM CDTTornado WarningJANJasper, Newton63 min
Apr 15, 2:23 PM CDTTornado WarningJANJasper, Smith67 min
Apr 15, 2:41 PM CDTTornado Warning EmergencyJANAttala, Choctaw49 min
Apr 15, 2:42 PM CDTTornado WarningJANKemper18 min
Apr 15, 2:48 PM CDTTornado WarningJANLauderdale57 min
Apr 15, 3:05 PM CDTTornado WarningJANClarke, Jasper55 min
Apr 15, 3:11 PM CDTTornado WarningJANOktibbeha64 min
Apr 15, 3:14 PM CDTTornado WarningJANAttala, Choctaw, Winston61 min
Apr 15, 3:15 PM CDTTornado WarningJANClaiborne, Copiah, Jefferson60 min
Apr 15, 3:24 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln66 min
Apr 15, 3:35 PM CDTSevere Thunderstorm WarningJANHinds40 min
Apr 15, 3:46 PM CDTTornado WarningJANClay, Lowndes59 min
Apr 15, 3:54 PM CDTRiver Flood WarningJANClay68 hr
Apr 15, 3:54 PM CDTRiver Flood WarningJANLowndes3 days
Apr 15, 3:54 PM CDTTornado WarningJANLowndes, Noxubee, Oktibbeha, Winston66 min
Apr 15, 3:55 PM CDTTornado WarningJANSimpson50 min
Apr 15, 3:56 PM CDTTornado WarningJANClarke34 min
Apr 15, 4:11 PM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Rankin, Scott32 min
Apr 15, 4:12 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion63 min
Apr 15, 4:24 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Smith51 min
Apr 15, 4:30 PM CDTTornado WarningJANLamar, Marion60 min
Apr 15, 4:35 PM CDTTornado WarningJANJasper, Simpson, Smith55 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.